Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 124, NWS Miami, FL

July 19, 2009Broward County, Collier County, Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 19, 2009, 3:49 PM EDT for Broward County, Collier County, Miami-Dade County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2009, 3:49 PM EDT (19:49 UTC)
Expired
Jul 19, 2009, 4:45 PM EDT
In force
56 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 76 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3241 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 191949
SVRMFL
FLC011-021-086-192045-
/O.NEW.KMFL.SV.W.0124.090719T1949Z-090719T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
349 PM EDT SUN JUL 19 2009

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BROWARD COUNTY IN SOUTH FLORIDA.
  NORTHWESTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.
  EAST CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 445 PM EDT

* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  EAST OF BIG CYPRESS NATIONAL PRESERVE...AND MOVING NORTHEAST AT 10
  MPH.

* THE STORM WILL AFFECT...
  MILE MARKER 60 ON ALLIGATOR ALLEY...
  AND SURROUNDING AREAS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 2621 8106 2628 8073 2586 8073 2596 8113
TIME...MOT...LOC 1949Z 207DEG 8KT 2602 8100

$$

TINGLER
1 follow-up statement
139 
WWUS52 KMFL 192014
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
414 PM EDT SUN JUL 19 2009

FLC021-192023-
/O.CAN.KMFL.SV.W.0124.000000T0000Z-090719T2045Z/
COLLIER FL-
414 PM EDT SUN JUL 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLLIER COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED INTO 
BROWARD AND MIAMI-DADE COUNTIES.

LAT...LON 2590 8088 2606 8088 2625 8087 2628 8073
      2586 8073
TIME...MOT...LOC 2013Z 251DEG 10KT 2627 8063 2608 8078
          2583 8063

$$

FLC011-086-192045-
/O.CON.KMFL.SV.W.0124.000000T0000Z-090719T2045Z/
BROWARD FL-MIAMI-DADE FL-
414 PM EDT SUN JUL 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN MIAMI-DADE AND WESTERN BROWARD COUNTIES...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF MICCOSUKEE
SERVICE PLAZA TO 7 MILES SOUTHEAST OF MICCOSUKEE SERVICE PLAZA TO 27
MILES SOUTHEAST OF MICCOSUKEE SERVICE PLAZA...MOVING EAST AT 10 MPH.

LAT...LON 2590 8088 2606 8088 2625 8087 2628 8073
      2586 8073
TIME...MOT...LOC 2013Z 251DEG 10KT 2627 8063 2608 8078
          2583 8063

$$

TINGLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:38 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 19, 2:38 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
238 PM EDT SUN JUL 19 2009

.DISCUSSION...

...CORRECTED PRELIM POINT TEMPS/POPS SECTION BELOW/NO OTHER CHANGES...

THE LARGE-SCALE PICTURE CURRENTLY SHOWS A STRONG MID/UPPER TROUGH
DIGGING INTO THE NRN/CENTRAL GULF OF MEXICO WITH A STRONG DEEP-LAYER
RIDGE ACROSS THE CENTRAL ATLANTIC. THIS GENERAL LARGE-SCALE PATTERN
WILL PERSIST INTO WEDNESDAY BEFORE THE EASTERN CONUS TROUGH LIFTS N
OF THE REGION...AND DEEP-LAYER RIDGE AXIS BUILDS SOUTHWEST ACROSS
THE REGION ONCE AGAIN LATE IN THE WEEK.

FOR THE REST OF TODAY...THUNDERSTORMS HAVE DEVELOPED ACROSS THE
INTERIOR AND ALONG LAKE BREEZE CONVERGENCE IN WESTERN PALM BEACH
COUNTY. A FEW STORMS HAVE ALSO GOTTEN GOING ALONG THE EAST COAST
SEA BREEZE IN THE MIAMI AREA...BUT HAVE STRUGGLED TO DEVELOP SO
FAR ALONG THE REMAINDER OF THE SEA BREEZE. THINK STORMS WILL
CONTINUE TO INCREASE AND MOVE NE BACK TOWARDS THE EAST COAST METRO
AREAS LATE THIS AFTERNOON/EARLY THIS EVENING BEFORE ACTIVITY
DISSIPATES OR MOVES OFFSHORE BY MIDNIGHT.

FOR MONDAY...THE DEPARTING SAHARAN AIR LAYER COMBINED WITH THE
AMPLIFYING MID/UPPER TROUGH TO THE WEST COULD LEAD TO MORE TSTM
ACTIVITY. THE NAM TAKES A WELL-DEFINED SHORTWAVE WITHIN THE LONGWAVE
TROUGH AXIS SOUTHEAST INTO THE ERN GULF BY MORNING WITH CONVECTION
MARCHING EAST FROM THE GULF AND REALLY GOING CRAZY AS IT HITS THE
EAST COAST SEA BREEZE. THE GFS KEEPS THIS ACTIVITY CLOSER TO THE
LAKE OKEECHOBEE REGION/CENTRAL FL. FEEL THAT EITHER WAY WE SHOULD
HAVE MORE CONVECTION TOMORROW DUE TO INFLUENCE FROM THE
TROUGH...THOUGH THE NAM SHOWING SEVERAL INCHES OF RAIN ACROSS THE
EAST COAST METRO AREAS IS LIKELY WELL OVERDONE.

ON TUESDAY...MOST MODELS ARE INDICATING THAT THE NORTHERN EXTENT OF
THE AXIS OF THE TROPICAL WAVE CURRENTLY OVER THE EASTERN CARIBBEAN
WILL BREAK OFF BRINGING A LOW-LEVEL THROUGH THE BAHAMAS...THOUGH THE
NAM IS CURIOUSLY ABOUT A DAY SLOWER. GUIDANCE NOW AGREES THAT THE
BULK OF THE MOISTURE WILL GET SUCKED TO THE NORTH JUST TO OUR
EAST...IN BETWEEN THE TROUGH TO THE WEST AND RIDGE TO THE EAST.
DESPITE THAT...PWATS STILL APPROACH 2 INCHES WITH DEEPENING/SLIGHTLY
INCREASING SERLY FLOW...AND THIS SHOULD LEAD TO AN INCREASE IN
CONVECTIVE COVERAGE REGION WIDE. THE LOW LEVEL TROUGH PASSES THROUGH
TUESDAY NIGHT AND THIS COULD CAUSE THE SHOWER/STORM CHANCE TO LINGER
OVERNIGHT. WEDNESDAY MAY END UP BEING A LITTLE DRIER THAN
PREVIOUSLY ADVERTISED AS THE TROUGH LIFTS NORTH...AND THE GFS
INDICATES SOME MID LEVEL DRYING AND SUBSIDENCE POSSIBLY WORKING
INTO THE REGION...BUT NOT ENOUGH TO COMPLETELY LIMIT DIURNAL
CONVECTION. HAVE NOT MADE ANY CHANGES FOR WEDNESDAY YET AND WILL
LET LATER SHIFTS TAKE A LOOK AT LATEST MODEL DATA BEFORE CHANGING.

THURSDAY THROUGH SATURDAY...THE DEEP-LAYER RIDGE AXIS FROM THE
ATLANTIC BUILDS SW ACROSS THE FL KEYS/STRAITS AND THIS SHOULD BRING
THE REGION BACK INTO SWRLY STEERING FLOW WITH LIGHT TO CALM LOW
LEVEL FLOW. AS A RESULT...A RETURN TO SEA BREEZE DRIVEN CONVECTION
MOVING BACK TOWARDS THE EAST COAST SEEMS IN ORDER THIS PERIOD. WILL
MAKE NO CHANGES TO THE EXTENDED FCST AT THIS TIME.

&&

.MARINE...
GENERALLY EAST TO SOUTHEAST WINDS 5 TO 10 KNOTS WILL CONTINUE THE
NEXT FEW DAYS...BUT WINDS COULD INCREASE TO 10 TO 15 KNOTS BEHIND
THE SFC TROUGH WED/THU TIMEFRAME. SEAS GENERALLY 2 FEET OR LESS
BUT COULD INCREASE SOME WED/THU DEPENDING ON HOW MUCH WINDS INCREASE.

&&

.FIRE WEATHER...
NO CONCERNS AS LOW LEVEL MOISTURE WILL REMAIN PLENTIFUL.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  89  75  88 / 30 60 30 50
FORT LAUDERDALE  79  90  78  88 / 30 50 30 50
MIAMI            79  91  78  88 / 30 50 30 50
NAPLES           78  90  75  90 / 20 50 20 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE WX...STRASSBERG
AVIATION...DG
Hazardous weather outlook, Jul 19, 9:18 AM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
918 AM EDT SUN JUL 19 2009

FLZ063-066>075-168-172>174-200430-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
918 AM EDT SUN JUL 19 2009

...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EXPECTED TO DEVELOP...
...A FEW STORMS COULD BECOME SEVERE INTERIOR AND ATLANTIC COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE AREA THIS AFTERNOON AND EVENING. THE STORMS ARE
EXPECTED TO BECOME MOST CONCENTRATED ACROSS THE INTERIOR AND THE
ATLANTIC COAST LATE THIS AFTERNOON AND THIS EVENING. THE
ATMOSPHERE REMAINS VERY UNSTABLE. THIS WILL LEAD TO THE
DEVELOPMENT OF STRONG STORMS WITH EVEN THE POSSIBILITY OF A FEW
SEVERE STORMS DEVELOPING, SIMILAR TO THE PAST FEW DAYS.

WIND: MOST OF THE STRONGER STORMS WILL PRODUCE HIGH WINDS OF 40 TO
50 MPH. HOWEVER, ONE OR TWO SEVERE STORMS COULD DEVELOP, CAPABLE
OF PRODUCING DAMAGING WINDS OF 60 TO 70 MPH.

HAIL: THE MOST INTENSE STORMS LATE THIS AFTERNOON WILL BE CAPABLE
OF PRODUCING PENNY TO QUARTER SIZE HAIL.

FLOODING: SLOW MOVING THUNDERSTORMS COULD GENERATE HEAVY RAINFALL
IN A FEW LOCATIONS THIS AFTERNOON. THIS MAY LEAD TO ISOLATED
STREET FLOODING AND FLOODING OF POORLY DRAINED AREAS.

TEMPERATURES: HIGH TEMPERATURES IN THE MID 90S WILL COMBINE WITH
THE HIGH HUMIDITY TO RESULT IN APPARENT TEMPERATURES REACHING
AROUND 105 DEGREES ACROSS MUCH OF THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING
THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

DG

In the hours before

Special weather statement, Jul 19, 2:43 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
243 PM EDT SUN JUL 19 2009

FLZ070-071-191915-
INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-
243 PM EDT SUN JUL 19 2009

...STRONG THUNDERSTORM DEVELOPING OVER NORTHEASTERN COLLIER COUNTY...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 4 MILES EAST OF MILE MARKER 60
ON ALLIGATOR ALLEY...MOVING NORTHEAST AT 5 MPH.

THIS STORM WILL AFFECT...

  ALLIGATOR ALLEY BETWEEN THE MICCOSUKEE RESORT AND COLLIER COUNTY
  REST AREA.
  RURAL EASTERN COLLIER COUNTY

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2625 8077 2604 8079 2601 8111 2624 8103
TIME...MOT...LOC 1842Z 233DEG 3KT 2617 8097

DG
Special weather statement, Jul 19, 3:01 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
301 PM EDT SUN JUL 19 2009

FLZ063-066-067-191945-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
301 PM EDT SUN JUL 19 2009

...STRONG THUNDERSTORMS MOVING ACROSS AREAS SOUTH OF LAKE
OKEECHOBEE...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED AROUND 4 MILES NORTH OF MOORE HAVEN TO
8 MILES WEST OF DEVILS GARDEN TO 10 MILES NORTH OF ROTENBERGER
WILDLIFE MANAGEMENT AREA...MOVING NORTHEAST AT 10 MPH.

THESE STORMS WILL AFFECT...

DEVILS GARDEN...
LAKE HICPOCHEE...
MOORE HAVEN...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 55 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2704 8093 2703 8097 2696 8107 2692 8107
      2693 8110 2689 8111 2685 8109 2682 8101
      2679 8103 2677 8093 2671 8082 2671 8078
      2669 8074 2675 8074 2672 8044 2646 8085
      2660 8134 2692 8116 2706 8093
TIME...MOT...LOC 1900Z 236DEG 10KT 2689 8112 2665 8125
          2654 8086

DG
Special weather statement, Jul 19, 3:26 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
326 PM EDT SUN JUL 19 2009

FLZ066-067-070-071-192030-
HENDRY FL-INLAND PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-
326 PM EDT SUN JUL 19 2009

...STRONG THUNDERSTORMS MOVING ACROSS INTERIOR SOUTH FLORIDA...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
HOLEY LAND WILDLIFE MANAGEMENT AREA TO 8 MILES NORTHEAST OF
MICCOSUKEE SERVICE PLAZA TO MILE MARKER 60 ON ALLIGATOR ALLEY TO
OASIS RANGER STATION...MOVING EAST AT 5 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2652 8048 2612 8067 2598 8088 2586 8091
      2587 8110 2617 8117 2652 8073
TIME...MOT...LOC 1925Z 258DEG 3KT 2645 8066 2627 8079
          2617 8102 2586 8103

TINGLER
Local storm report, Jul 19, 3:32 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
332 PM EDT SUN JUL 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             CLEWISTON               26.75N 80.94W
07/19/2009  E0.75 INCH       HENDRY             FL   LAW ENFORCEMENT

            A THUNDERSTORM PRODUCED PENNY SIZED HAIL IN CLEWISTON.

&&

CARACOZZA
Special weather statement, Jul 19, 3:43 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
343 PM EDT SUN JUL 19 2009

FLZ073-192030-
INLAND MIAMI-DADE FL-
343 PM EDT SUN JUL 19 2009

...STRONG THUNDERSTORMS MOVING ACROSS THE EVERGLADES...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ABOUT 9 MILES WEST OF MICCOSUKEE RESORT
TO 6 MILES EAST OF FORTYMILE BEND TO 5 MILES SOUTHEAST OF SHARK
VALLEY OBS TOWER...MOVING NORTHWEST AT 10 MPH.

THESE STORMS WILL AFFECT...

SHARK VALLEY OBS TOWER...

AND SURROUNDING AREAS.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2589 8051 2555 8070 2573 8085 2594 8082
TIME...MOT...LOC 1943Z 156DEG 8KT 2581 8063 2575 8074
          2561 8072

TINGLER
Special weather statement, Jul 19, 3:45 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
345 PM EDT SUN JUL 19 2009

FLZ067-068-168-192015-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
345 PM EDT SUN JUL 19 2009

...STRONG THUNDERSTORM AFFECTING NORTHEASTERN PALM BEACH COUNTY...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN JUPITER FARMS AND JUPITER. THIS STORM
WAS NEARLY STATIONARY.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2691 8008 2687 8015 2694 8024 2696 8022
      2696 8015 2698 8014 2698 8011
TIME...MOT...LOC 1945Z 232DEG 0KT 2692 8013

DG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:50 PM EDTSevere Thunderstorm WarningMFLMiami-Dade27 min
Jul 19, 1:30 PM EDTSpecial Weather StatementMFLBroward30 min
Jul 19, 1:47 PM EDTSpecial Weather StatementMFLGlades28 min
Jul 19, 2:26 PM EDTSpecial Weather StatementMFLHendry49 min
Jul 19, 2:40 PM EDTSpecial Weather StatementMFLMonroe35 min
Jul 19, 2:43 PM EDTSpecial Weather StatementMFLCollier32 min
Jul 19, 3:01 PM EDTSpecial Weather StatementMFLHendry44 min
Jul 19, 3:11 PM EDTSpecial Marine WarningMFL64 min
Jul 19, 3:15 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry, Palm Beach60 min
Jul 19, 3:26 PM EDTSpecial Weather StatementMFLBroward64 min
Jul 19, 3:43 PM EDTSpecial Weather StatementMFLMiami-Dade47 min
Jul 19, 3:45 PM EDTSpecial Weather StatementMFLMartin30 min
Jul 19, 3:56 PM EDTSevere Thunderstorm WarningMFLPalm Beach52 min
Jul 19, 4:01 PM EDTSpecial Weather StatementMFLGlades44 min
Jul 19, 4:21 PM EDTSpecial Weather StatementMFLBroward24 min
Jul 19, 4:22 PM EDTSevere Thunderstorm WarningMFLPalm Beach23 min
Jul 19, 4:31 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade, Palm Beach39 min
Jul 19, 4:38 PM EDTSpecial Weather StatementMFLHendry37 min
Jul 19, 4:50 PM EDTSpecial Weather StatementMFLPalm Beach25 min
Jul 19, 4:52 PM EDTSpecial Marine WarningMFL68 min
Jul 19, 4:57 PM EDTSpecial Marine WarningMFL48 min
Jul 19, 5:03 PM EDTSpecial Weather StatementMFLBroward27 min
Jul 19, 5:19 PM EDTSpecial Weather StatementMFLPalm Beach26 min
Jul 19, 5:38 PM EDTSpecial Marine WarningMFL112 min
Jul 19, 5:42 PM EDTSpecial Marine WarningMFL63 min
Jul 19, 6:41 PM EDTSpecial Marine WarningMFL47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.